Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 4, 2018, 7:21 PM CDT for Forrest County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 4, 2018, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Forrest County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1743 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
957
WWUS84 KJAN 050021
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
721 PM CDT WED JUL 4 2018
MSZ073-074-050100-
Lamar MS-Forrest MS-
721 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND SOUTHEASTERN
LAMAR COUNTIES UNTIL 800 PM CDT...
At 721 PM CDT, Meteorologists were tracking a strong thunderstorm
near Rock Hill, or 14 miles south of Hattiesburg, moving west at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Rock Hill around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 8941 3122 8940 3119 8916 3105 8914
3102 8915
TIME...MOT...LOC 0021Z 089DEG 12KT 3110 8925
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:21 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 4, 3:21 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Jackson MS 321 PM CDT Wed Jul 4 2018 .DISCUSSION... Through tomorrow afternoon: Scattered to numerous showers and thunderstorms have developed in the last few hours along an axis running generally from north to south through the heart of the region. Moisture convergence and advection in a weakly capped environment containing surface-based CAPE values ranging from 2500 to 3500 j/kg has largely been the triggering mechanism with low to mid layer easterly shear of 15 to 25 knots weakly organizing westerly-moving thunderstorm clusters. Expect this trend to continue through the remainder of the afternoon as thunderstorms increase from the east in western zones and eventual increase from out of AL into eastern MS. Not everybody will get wet but there should be enough activity around the region through early evening to let a majority of people outdoors at least hear some rumbles. As mentioned this morning, the working CAPE values peaking over 3000 j/kg, in tandem with the low to mid layer wind shear, will induce some strong storms with gusty winds and a severe storm cannot be ruled out through early this evening. Coverage of severe storm potential looks too low to include in the HWO or graphics. During the evening we anticipate the best storm coverage to shift toward southern zones (along and south of the Highway 84 corridor) around and shortly after sunset, although isolated storms will still remain possible elsewhere at least until mid evening. Generally expecting all activity to have dissipated before midnight but an exception could be around far southeastern MS as incoming energy from another upstream easterly disturbance could provide some synoptic help to linger showers/storms there longer. Tomorrow, the previously-mentioned easterly tropospheric disturbance will move to our south along and coast, in similar fashion to a few days ago. The best synoptic lift and moisture convergence with system should remain to our south and southwest tomorrow, but we still expect scattered to numerous showers and thunderstorms to take shape in the midday to afternoon hours over southwestern zones. Elsewhere, midday to afternoon showers and storms should generally range from 20 to 40 percent coverage as drier mid level air working around the backside of the easterly waves should prove not the most favorable for lots of convection. Expect temperatures generally ranging from the low to mid 90s again, although some spots in southwestern zones might have a hard time reaching 90 degrees due to mentioned clouds/precip. We will continue a mention of a LIMITED dangerous heat threat in the HWO/graphics in basically northwestern zones where the combination of midday to afternoon temperatures and humidity could deliver heat index values briefly peaking near 105 degrees. /BB/ Thursday night through next week: With the large mid-level ridge dominating the weather over much of the interior US, hot conditions continue for a large chunk of the population. A cold front originating from the mid-level trough over eastern Canada will drop through the Ohio Valley on Friday and bring rain and then drier conditions to those behind the front. As this front drops down close to our CWA though, the energy from the front will begin to wane as it battles the strong ridge just to our west. This system will bring increased rain chances on Friday, and even more so into the weekend, as the front slips slowly south through the CWA and gets hung up along and sticks around the Gulf Coast through early next week. Looking at severe storm parameters, the best chance for severe storms at this time looks to be on Friday when the storms fire along the front and move south into our CWA in the evening. Hindering them will be the lack of heating as they move in after 00Z along with weak lapse rates. On Saturday and Sunday, PWs will increase to above 2 inches throughout the region and with so much moisture available, storms are likely to be pretty efficient rainfall producers. Flow will be somewhat weak and localized heavy rainfall will be possible. Being in the middle of summer though, soils can take a pretty good dumping of rainfall in a short time before they start to flood so this should not be a big concern. Of course, with the increase in rain chances this weekend comes a slight decrease in day time high temperatures as well. Highs in the upper 80s will be common this weekend and early next week. The ridge shifts eastward next week and by Tuesday will be centered over the upper Mississippi Valley. And with increased heights, come increased temperatures and decreased pops. The major global models differ in this time frame in that the Euro shows the stalled front sticking around through much of the week while the GFS dissipates it early next week as the ridge builds overhead. Either way, the heat will increase and highs will likely be back to near normal (in the lower 90s). /10/ && .AVIATION... 18Z TAF discussion: Isolated to scattered thunderstorms will be developing around the region this afternoon and lasting through early evening, before gradually diminishing before midnight. The best chance of impact will be around PIB/HBG between 4 and 7 pm, although all TAF sites will have some chance of being impacted after 2 pm (possibly slightly earlier at GWO). Any direct impact to a site will bring the potential of brief IFR flight cats, gusty winds of 25+ kts, and occasional to frequent lightning. Away from storms anticipate east/southeast winds of 5 to 15 mph and scattered cumulus clouds with bases between 4 and 6 kft. Late tonight, there will be some chance for patchy low clouds and fog, especially around where heavy downpours manage to fall today. Tomorrow, anticipate more scattered mainly afternoon showers and thunderstorms with the best coverage south of I-20. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 92 72 92 / 17 23 12 49 Meridian 73 92 72 92 / 15 19 8 49 Vicksburg 73 94 73 93 / 15 34 21 28 Hattiesburg 73 91 71 91 / 26 37 36 46 Natchez 73 91 72 91 / 34 56 28 33 Greenville 74 94 74 92 / 14 31 26 38 Greenwood 74 93 74 91 / 16 26 27 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 10/BB
Hazardous weather outlook, Jul 4, 3:25 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 325 PM CDT Wed Jul 4 2018 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>031-034>036- 040-041-052030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Washington-Humphreys- Holmes-Issaquena-Sharkey- 325 PM CDT Wed Jul 4 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...This afternoon and again Thursday Temperatures rising into the mid 90s will combine with high humidity to bring heat indices around 105 degrees in some locations through the remainder of this afternoon and again in the same areas during the midday through afternoon hours tomorrow. Those with outdoor plans should drink plenty of water and seek shade, whenever possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ024-026-MSZ032-033-037>039-042>066-072>074-052030- Catahoula-Concordia-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 325 PM CDT Wed Jul 4 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 50 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 4, 6:52 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Jackson MS 652 PM CDT WED JUL 4 2018 MSZ065-066-073-074-050015- Jones MS-Covington MS-Lamar MS-Forrest MS- 652 PM CDT WED JUL 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST...SOUTHEASTERN COVINGTON...NORTHEASTERN LAMAR AND SOUTHWESTERN JONES COUNTIES UNTIL 715 PM CDT... At 652 PM CDT, Meteorologists were tracking a strong thunderstorm over Eastabuchie, or near Petal, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... West Hattiesburg, Rawls Springs and Sanford around 715 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3149 8919 3131 8919 3129 8947 3151 8948 TIME...MOT...LOC 2352Z 089DEG 12KT 3141 8929 17
Special weather statement, Jul 4, 6:54 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Jackson MS 654 PM CDT WED JUL 4 2018 LAZ008-009-015-016-050030- Madison LA-Richland LA-East Carroll LA-West Carroll LA- 654 PM CDT WED JUL 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL... NORTHWESTERN MADISON...NORTHEASTERN RICHLAND AND SOUTHWESTERN WEST CARROLL PARISHES UNTIL 730 PM CDT... At 654 PM CDT, Meteorologists were tracking a strong thunderstorm over Warden, or 13 miles east of Rayville, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Holly Ridge around 715 PM CDT. Other locations impacted by this storm include Epps. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3264 9120 3240 9121 3241 9164 3265 9164 TIME...MOT...LOC 2354Z 089DEG 12KT 3252 9154 17
Special weather statement, Jul 4, 6:59 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Jackson MS 659 PM CDT WED JUL 4 2018 MSZ061-062-050030- Lincoln MS-Franklin MS- 659 PM CDT WED JUL 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND EAST CENTRAL FRANKLIN COUNTIES UNTIL 730 PM CDT... At 659 PM CDT, Meteorologists were tracking a strong thunderstorm over West Lincoln, or 9 miles southwest of Brookhaven, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Center Point around 715 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3154 9048 3143 9048 3138 9067 3160 9066 TIME...MOT...LOC 2359Z 089DEG 12KT 3149 9057 17
Special weather statement, Jul 4, 7:17 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Jackson MS 717 PM CDT WED JUL 4 2018 MSZ065-066-073-074-050045- Jones MS-Covington MS-Lamar MS-Forrest MS- 717 PM CDT WED JUL 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST... SOUTHEASTERN COVINGTON...NORTHEASTERN LAMAR AND SOUTHWESTERN JONES COUNTIES UNTIL 745 PM CDT... At 717 PM CDT, Meteorologists were tracking a strong thunderstorm over Sanford, or 9 miles north of West Hattiesburg, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Forrest...southeastern Covington...northeastern Lamar and southwestern Jones Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3152 8928 3128 8924 3127 8951 3155 8952 TIME...MOT...LOC 0017Z 089DEG 12KT 3145 8942 17
Special weather statement, Jul 4, 7:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
719 PM CDT WED JUL 4 2018
MSZ026-027-050045-
Carroll MS-Grenada MS-
719 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL AND
SOUTHWESTERN GRENADA COUNTIES UNTIL 745 PM CDT...
At 719 PM CDT, Meteorologists were tracking a strong thunderstorm
over Leflore, or 13 miles northeast of Greenwood, moving west at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Avalon around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3377 8996 3360 8996 3358 9010 3360 9010
3361 9012 3362 9011 3364 9011 3365 9010
3367 9012 3368 9014 3378 9013
TIME...MOT...LOC 0019Z 089DEG 12KT 3367 9004
17Special weather statement, Jul 4, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
721 PM CDT WED JUL 4 2018
MSZ073-074-050100-
Lamar MS-Forrest MS-
721 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND SOUTHEASTERN
LAMAR COUNTIES UNTIL 800 PM CDT...
At 721 PM CDT, Meteorologists were tracking a strong thunderstorm
near Rock Hill, or 14 miles south of Hattiesburg, moving west at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Rock Hill around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 8941 3122 8940 3119 8916 3105 8914
3102 8915
TIME...MOT...LOC 0021Z 089DEG 12KT 3110 8925
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:17 PM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Jul 4, 7:19 PM CDT | Special Weather Statement | JAN | Grenada | 26 min |
| Jul 4, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| Jul 4, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 19 min |
| Jul 4, 8:13 PM CDT | Special Weather Statement | JAN | Sunflower | 32 min |
| Jul 4, 8:42 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
| Jul 4, 8:56 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.